Topiramate for migraines

Has anyone else had any experience with Topiramate (25mg tabs) for migraines?

I was prescribed it the other week and have been on a one tab a day for the past week, due to up the dose to one tab in the morning and one tab in the evening tomorrow for the foreseeable future. So far it's not really made much of a difference to my migraines, instead I just seem less hungry, more nauseous, and more tired. I was wondering if anyone else had any similar experiences with topiramate, and whether it improved with the higher dose or if I should cut my losses now and go back to my GP again?

Thanks everyone!

7 Replies

oldestnewest
  • I tried it for about 3 weeks but couldn't cope with the side effects - feeling out of it, weird headache and not being able to sleep. The latter was particularly strange since I was warned it would have the opposite effect. Instead I would wake up at 2 or 3 am, and it was as if my brain had completely forgotten how to get back to sleep again... I stopped and felt an almost instant feeling of relief.

  • Yes I have had experience of topiramate !!!

    unfortunately for me it gave me horrible side effects,apart from feeling totally out of it,I ended up with suicidal ideation.

    So quickly stopped once I made the connection,I was also and still am taking pizotifen 1.5mg.

    Been having migraines and cluster headaches since march 2016 every day.

    I also have Ehlers danlos syndrome type 3 not sure what's causing it all,

    But it's making life terrible hard!!

  • I think I was on topiramate for about 6 weeks. For dealing with migraines it was amazing, my migraines had gone from being there all the time and sitting at 6/7 most of the time to lasting 2-3 hours and only being a 3! Unfortunately along with this I got around 20 side effects and when I didn't go into uni I spent my time in bed or in a recliner in my living room. Going up a dose can make them worse, I don't think I really had any, or if I did they were weak, while taking one tablet but two was the line! I would take the upped dose and wait maybe a week, if you can, if the symptoms get too much call your doctor immediately because you don't want to end up in hospital! Hope you feel better soon and find a treatment that works for you

  • I saw the side effects on the leaflet and decided to throw the tablets straight in the bin!

  • Hi remos08

    ((((First few weeks had the Sam yes then )))!!!

    I've been on topiramate since September 2016 (25 mg twice a day for first few weeks then 50mg twice daily and + I take the maxl melt10mg when I need it only! ! It works fine with me .

    Every person types different.

    It reduces my migraine atak .

    I understand the file side effects is only feet and hand numps dizziness some time

    ,some days Lil bit less hungry yes .not often .

    I wish you the best health .

    Be patient my dear remos08 😘😘

  • made me anxious/had anxiety attacks/was crying at commercials on TV.

  • Hi all,

    I suffer from migraine with aura, and have been prescribed Topiramate also, I have just increased the dose to 50mg a night after being on 25mg for a week and I feel so spaced out. At first I thought it was my postdromal phase of the migraine continuing but now I'm sure it's the medication. I am so keen to try this treatment as preventative as my migraines have increased this year, they are much more frequent and severe, but I don't think I can function correctly feeling this out of it.

    Do you think the side effects will decrease with time? Also on the first week I was sleeping extremely well, but over the last 3 nights of the increased dose I can't sleep at all which is odd as I thought it had the opposite effect.

    Any advice on how to combat the zonked feeling would be great as i don't actually feel like I'm here. Am off work at the moment to see what happens.

    Thanks

    Blue

    x

You may also like...